Join my community and receive my free ebook! Subscribe now >>
What about Benadryl and high blood pressure? Should you take Benadryl if you have high blood pressure? Probably not. What you should do is seek your doctor's approval before taking this medication.
It is not necessarily safe to take if you have high blood pressure. Why?
Benadryl is an antihistamine called Diphenhydramine. It is often used to treat allergies and hay fever, and may be used to treat the common cold. It works well at helping to reduce itchy eyes and to improve runny noses and sneezing.
However, it is not necessarily effective or safe to use if you have high blood pressure.
The largest problem with taking Benadryl or any other product made of this substance is that it can cause a spike in your heart rate.
When the heart is working harder and faster, this means there is added pressure in the arteries. For those who have high blood pressure, which is pressure that is over 120/80, the risk here is substantial.
There is already too much pressure in the arteries. By increasing with Benadryl or similar cough and cold medications, you simply worsen the conditions. If you do have a cold or have allergies, contact your doctor to request a solution for your condition.
Generally, there are some prescriptions and over the counter medications that can be helpful, such as Claritin (though Claritin D is not acceptable to use with high blood pressure) that can work to help improve allergy and cold symptoms.
Nevertheless, get your doctor's approval before using Benadryl or similar medications.
Benadryl can cause a wide range of side effects, including headaches, stomach upset, irritability, drowsiness and constipation. In fact, some people should not use it at all, including:
If you have any of these conditions, avoid taking Benadryl for any reason.
There are several reasons why Benadryl is not effective as a treatment for allergies or the common cold for those who have high blood pressure.
There are two potential problems. First, it can increase your heart rate to dangerous levels, increasing the amount of pressure in your heart's arteries.
In addition to this, Benadryl and high blood pressure do not mix because there could be interactions with the high blood pressure medications you may be taking.
Even if your blood pressure is stable due to the use of medications, avoid taking Benadryl.
P.S. Note: There many written comments within the Facebook comment link below. I am not notified when you write these comments, but I do check this page from time to time and that's when I see them. I thank everyone who have commented.
Because of that I am asking you to head over to my Feed Your Heart And Lower The Pressure Facebook Private Group.
There you'll be able to interact with me, by joining, post your comments to which I'll respond. Thank you again.